CSN Login
Members Online: 18

You are here

itching

suzynanny
Posts: 38
Joined: Jun 2011

this itching is driving me crazy. My vajay jay is on fire. Any help?

z's picture
z
Posts: 1391
Joined: May 2009

I think other posters have used benydrl, I didn't have that issue. I know others have used it and it helped tremendously.

RoseC's picture
RoseC
Posts: 557
Joined: Jun 2011

Isn't it awful?!?! Benadryl helped me, and sitz baths. I put Aveeno colloidal oatmeal in the stiz bath (about a tablespoon, maybe a little more). The sitz baths helped some; the Benadryl helped a lot. Maybe check with your doctor first though.

Captain11
Posts: 88
Joined: Apr 2011

Hi, I didn't have that much itching in the front, but I used the aquaphor, the tucks pads, preparation h cooling gel, A & D ointment, lidocaine, vitamin E lotion, and pure aloe. I bought the aloe in the market, I cut a piece and lightly rubbed it on to soothe and cool. Also, I took the sitz baths. Also, you might want to try putting some epsom salts in a slightly luke warm bath and relax in that. I didn't like the benadryl, mainly because I didn't want to put yet another drug in my system. For me benadryl gets me wired, so that I can't sleep, then after I finally drift off for about an hour or two in the morning, I wake up groggy and have that hangover effect all day.... Don't need that in addition to all the other side effects... Hope this helps... good luck... God bless

suzynanny
Posts: 38
Joined: Jun 2011

thanks all I am willing to try anything at this point.

sandysp's picture
sandysp
Posts: 862
Joined: May 2011

These things mentioned to help you are speaking to me. I can't take Benadryl either. I want to buy the sitz bath. I totally believe in Epson Salts baths and just had one. Some one posted Vagisil is good and I bought that already.

sissy310
Posts: 300
Joined: May 2010

I did use benadryl but it didn't help a whole lot. What helped me was the baths, especially in baking soda (my radiologist said it did something to the alkaline in the water. I remember the itching drove me nuts too, I couldn't sleep. I ended up dong sitz baths and sitting in the tub alot, wearing very large boxer shorts and sometimes even laying on the bed butt (pun intended) naked with a fan on me. It soothed the heat and the itching. Hope that some of the info given helps. Marilyne

cph1127's picture
cph1127
Posts: 51
Joined: Jun 2011

I too am at the end of my 1st week of radiation and my doctor examined me yesterday to discover that the opening to my vagina is raw. He told me to get vagisil and use the cream for inside and get the wipes to carry with me for the area around my opening. I did like he said and it works for right now. He told me it might burn a little but would then numb the tissue and stop the itching so I tried us a little to make sure it did not set me in fire. It didn't hurt. He also told me to use it on my dialator with the lubericant. I did this also and it made me feel better. Hope this works for you. :)
Cindy

mp327's picture
mp327
Posts: 3880
Joined: Jan 2010

Cindy--Thanks for sharing the advice your doc gave you about the Vagisil. Even nearly 3 years out from treatment, I deal with itching and will give the Vagisil on the dilator trick a try!

cph1127's picture
cph1127
Posts: 51
Joined: Jun 2011

You are welcome. It seems like I have really good doctors who care and try to handle all these side effects. When I asked him if it was not a little early for me to be having this side effect he said no. He told me the Chemo advances the rawness of the vagina. He also told me that with me, the tumor is so close to the opening of my anus that the opening of my vagina will be getting almost as much radiation as my butt. Doesn't sound like a good time.

Oh well, take each day as it comes. Right girlfriends? Love & Prayers to all. Cindy

z's picture
z
Posts: 1391
Joined: May 2009

Thank you for sharing what your dr recommended, every new piece of information is helpful.
I hope your week is going well. Lori

Dodiefae
Posts: 3
Joined: Dec 2016

 

It's so great to come across posts (even when a few years old) that are so spot on with I'm experiencing!

I'm going to try Benadryl tonight!

Thanks all!

Tushygirl
Posts: 6
Joined: Mar 2017

i was just logging on to do a search on this.  Can't wait to try thsee hints  before I go crazy.

Phoebesnow
Posts: 548
Joined: Apr 2011

hi and welcome To the site!

Wisteria83's picture
Wisteria83
Posts: 38
Joined: Feb 2017

Today I'm getting my 8th treatment and since the weekend I've already noticed the burning/itching vaginally.  Doc told me yesterday to keep using gobs of Aquafor a couple times a day.  It helps a little.  I thought it was way to soon to be experiencing this, but I already have stenosis from menopause/hysterectomy about 15 years ago that I never really addressed.  It's gotten worse over the years to the point that I've avoided intercourse except for "special occasions" lol.  Thank goodness I have an understanding husband.

I'm afraid if it's like this at this early date...it's just going to get worse and worse.  The nurse told me that unfortunately all her "ladies" had this issue because the target and the vagina are so close that they have to zap the whole area.  My tumor is either pushing against my vagina or it's involved in the wall, they couldn't tell from scans, but it appeared to invade the vaginal wall.  I'm willing to get dilators...later.  I can't imagine attempting to put anything in there at this point.  Digital exam had me biting my knuckles in order to not cry out.

mp327's picture
mp327
Posts: 3880
Joined: Jan 2010

I remember having terrible itching, but not so much in the vaginal area.  Mine was anal itching and it about drove me crazy!  It felt like I had sat in a pile of fiberglass.  You may find aloe soothing, or an oatmeal bath.  I'm sorry I don't have any better suggestions, but maybe someone else will.

Martha

Mollymaude
Posts: 73
Joined: Nov 2016

In my opinion way too soon for dilators! You have enough to worry about! I've seen some advice to use them during radiation but also seen it suggested to use after you are more healed. I got vaginal itching that turned out to be a yeast infection during treatment and it was awful because of course it happened on a weekend. Maybe your gyn would be able to see you or have suggestions? I'm sorry. Until I read your post I had forgotten about that episode during treatment and I now remember about going out of my mind with the itching. Gyn on call called me back when I was at Walgreens and I had to discuss all those symptoms in the store!! Not like you can have them call you back. Gyn (without examining me) tried to tell me it was just the radiation but I disagreed. I was treated with diflucan and it did get better. I also remember hand held shower just spraying on my crotch gave some relief. 

Wisteria83's picture
Wisteria83
Posts: 38
Joined: Feb 2017

I mentioned it to my radiologist and I said, "I know you won't get this, but it feels like the beginning of a yeast infection, burning/itching."  As a male doc, there's no way he can understand that feeling, but a nurse (female) was in the room, nodding her head...SHE got it.  So he said if I wanted to, just go to the pharmacy and get the OTC treatment and use it to see if it helps.  I haven't done it yet, I don't have any other symptoms of yeast, but if it continues or gets worse, I have that option.  There's no way I'm in a rush to put an applicator in my vagina.  The pain would be awful.

Also, I don't have a GYN.  Since I have no female parts since my hysterectomy, I haven't had a reason to see one. (Except for the stenosis, which I did my best to ignor).  I don't have a hand-held shower nozzle, but just sitting in the tub is the most comfortable place for me.  

Mollymaude
Posts: 73
Joined: Nov 2016

I'm glad the nurse was in the room when you talked to radiologist! You could just use the cream externally if you do end up buying it and see if that helps. At this point I kind of wish I was like you and didn't have a cervix because you can't get cancer in a part you don't have, and my parts aren't really being used anymore! 

Subscribe to Comments for "itching"